EconPapers    
Economics at your fingertips  
 

On moment conditions for quasi-maximum likelihood estimation of multivariate ARCH models

Marco Avarucci (), Eric Beutner and Paolo Zaffaroni
Additional contact information
Eric Beutner: Maastricht University
Paolo Zaffaroni: Imperial College London and Università di Roma "La Sapienza"

No 2012/1, DSS Empirical Economics and Econometrics Working Papers Series from Centre for Empirical Economics and Econometrics, Department of Statistics, "Sapienza" University of Rome

Abstract: This paper questions whether it is possible to derive consistency and asymptotic normality of the Gaussian quasi-maximum likelihood estimator (QMLE) for possibly the simplest VEC-GARCH model, namely the multivariate ARCH(1) model of the BEKK form, under weak moment conditions similar to the univariate case. In contrast to the univariate specification, we show that the expectation of the loglikelihood function is unbounded, away from the true parameter value, if (and only if) the observable has unbounded second moment. Despite this non-standard feature, consistency of the Gaussian QMLE is still warranted. The same moment condition proves to be necessary and sucient for the stationarity of the score, when evaluated at the true parameter value. This explains why high moment conditions, typically bounded sixth moment and above, have been used hitherto in the literature to establish the asymptotic normality of the QMLE in the multivariate framework.

Keywords: multivariate; ARCH; models.; moment; conditions.; VEC-GARCH. (search for similar items in EconPapers)
Pages: 21 pages
Date: 2012-01
New Economics Papers: this item is included in nep-ecm, nep-ets and nep-ore
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.dss.uniroma1.it/RePec/sas/wpaper/20121_ABZ.pdf First version, 2012 (application/pdf)

Related works:
Journal Article: ON MOMENT CONDITIONS FOR QUASI-MAXIMUM LIKELIHOOD ESTIMATION OF MULTIVARIATE ARCH MODELS (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:sas:wpaper:20121

Access Statistics for this paper

More papers in DSS Empirical Economics and Econometrics Working Papers Series from Centre for Empirical Economics and Econometrics, Department of Statistics, "Sapienza" University of Rome Contact information at EDIRC.
Bibliographic data for series maintained by Stefano Fachin ().

 
Page updated 2020-07-04
Handle: RePEc:sas:wpaper:20121